Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Had unprotected sex. Took ipill. Missing periods. Pregnancy test negative. What's going on?

User rating for this question
Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
Hi,
Almost a month back, I had an ipill within 72 hours of sexual contact. I was due on 7th of this month for menses and menses haven't started yet. I've done pregnancy test 3 times and every time it comes out as negative. I am still not menstruating and just today I noticed tiny red dots on both my feet and a big rash on my left thigh. What is happening with me and why am i still not bleeding?
Posted Fri, 26 Oct 2012 in Birth Control
 
 
Answered by Dr. Rhea Chanda 21 minutes later
Hi XXXXXXX
If you had taken the i pill a month back,you should have had withdrawal bleeding by now. If you had missed a period and the pregnancy test is negative,then just wait and watch.There may have been some hormonal imbalance causing the delay.
You are already over 2 weeks late.Wait another week and take another urine pregnancy test or a blood test for beta hcg.If both are negative then just wait for your menses to arrive. I dont think the spots and rash is occurring due to this problem Get examined by a dermatologist to find out if its a reaction.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took ipill. Missing periods. Pregnancy test negative. What's going on? 12 hours later
Hello doctor, I took my first pregnancy sometime last to last week which was negative and then before going for a pregnancy test again I waited for around 6 days and then I took the test again which was again negative. Because I wanted to be sure I used two devices - 1 dr reddy's pregnancy test kit and another was I-Can whereas first time 6 days before these tests I'd used Prega News pregnancy test kit. My point is I already gave a gap of almost a week between 2 tests. Do I still wait for another week and go for a test again?
 
 
Answered by Dr. Rhea Chanda 5 hours later
I think you can repeat the test. Sometimes positive test may take upto a 3-4wks after lmp to show up. So there isnt any harm. If its negative then just wait. Next month if you dont menstruate then further tests should be done.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took ipill. Missing periods. Pregnancy test negative. What's going on? 11 days later
Hello. I repeated the test yesterday, after waiting for around 15 days and it again came out as negative. This was the 4th time I took a test in last 1 month and today I'm exactly 1 month over-due. I was expected to menstruate on 7th September and it's 7th October today. Please help.
Also, I tried having hormone correction medicine Meprate tab 10 mg twice a day few days back and continued it for 4 days. It's been already 4-5 days since I discontinued it and I still haven't got periods.
 
 
Answered by Dr. Rhea Chanda 15 minutes later
The dose for meprate was 1 tablet twice a day for 7 days and after stopping the drug you should get withdrawal bleeding within 7-10 days.If you still dont get it,then its time you had some hormone tests for LH,FSH,PRL,TSH done along with an ultrasound.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took ipill. Missing periods. Pregnancy test negative. What's going on? 21 minutes later
Do you suggest I start taking meprate again and do a 7-days course? Or just wait for my withdrawal bleeding as I had the medicine for 4 days anyway if not for 7 days?
 
 
Answered by Dr. Rhea Chanda 30 minutes later
I dont think you should take it anymore.You have had in incomplete course but re-starting it again may be an overload.So just wait for a week and if you dont bleed,get some tests done.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took ipill. Missing periods. Pregnancy test negative. What's going on? 2 days later
Thanks, I'll wait for a week and do tests after that. Can you please tell me for future which birth contraceptive I can use on a regular basis so that I don't have to use i-pill again? Just to add here, tablets with power more than 250 mg don't suit me usually and I feel nauseous after having them. More stronger the tablet is, more dizzier it makes me feel.
 
 
Answered by Dr. Rhea Chanda 1 hour later
Using a regular contraceptive is a very wise decision.You can use condoms,oc pills or a intrauterine device like Mirena or Copper T.Many types of pills are available and you can be prescribed the most appropriate one based on your choices.IUD also works well but there is a risk of STI in all types on contraception except barrier like a condom.
Low dose pills are available so you neednt worry about that.You can decide which method would be most suitable for you.Remember that if you choose oc pills,you need to remember to take them daily.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took ipill. Missing periods. Pregnancy test negative. What's going on? 16 hours later
I'm more comfortable with using birth control pills rather than any other method. Can you please tell me the name of contraceptive that I can use?
 
 
Answered by Dr. Rhea Chanda 12 minutes later
You can take tablet Femilon or tablet Dronis 30mg daily from day 1 of cycle. For 21days. Then gap for 7days and then start a new pack. But you will need a prescription and general examination before you start taking them.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor